Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 53, NWS North Platte, NE

June 3, 2006Holt County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 3, 2006, 6:09 AM CDT for Holt County, Nebraska. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2006, 6:09 AM CDT (11:09 UTC)
Expired
Jun 3, 2006, 6:34 AM CDT
In force
25 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Holt County, NE

The radar

The North Platte radar (KLNX), 147 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 11.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
2827 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 031109
SVRLBF
NEC089-031215-
/O.NEW.KLBF.SV.W.0053.060603T1109Z-060603T1215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
609 AM CDT SAT JUN 3 2006

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 715 AM CDT

* AT 603 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR STUART...OR ABOUT 21 MILES EAST OF
  BASSETT...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ATKINSON BY 625 AM CDT...
  6 MILES NORTH OF EMMET BY 650 AM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4273 9913 4258 9923 4244 9920 4234 9902
      4230 9877 4279 9867 4280 9892

$$

CDC
1 follow-up statement
000 
WWUS53 KLBF 031134
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
633 AM CDT SAT JUN 3 2006

NEC089-031143-
/O.CAN.KLBF.SV.W.0053.000000T0000Z-060603T1215Z/
HOLT NE-
633 AM CDT SAT JUN 3 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HOLT COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED CONSIDERABLY. NO 
ADDITIONAL SEVERE WEATHER IS EXPECTED AT THIS TIME.

LAT...LON 4273 9913 4258 9923 4244 9920 4234 9902
      4230 9877 4279 9867 4280 9892

$$

CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:56 AM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 3, 3:56 AM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
356 AM CDT SAT JUN 3 2006

.DISCUSSION...
FORECAST CHALLENGE WILL BE POPS TODAY AS UPPER RIDGE BUILDS EAST
AND HEIGHTS FALL TO THE WEST. MODELS SIMILAR IN THE NEAR TERM
WITH FORECAST TRENDED TOWARD THE NAM SOLUTION. THE 88D MOSAIC
SHOWS ELEVATED CONVECTION REFORMING FROM NEAR TIF SOUTHEAST TO
BETWEEN LBF AND BBW AND MOVING SLOWLY SOUTHEAST. THROUGH 12Z H85
SOUTH LLJ WILL TURN TO THE SOUTHWEST AS THE H7 RIDGE AXIS BUILDS
EAST INTO EASTERN NEB. STEEP H7-5 LAYER LAPSE RATES COMBINED WITH
THE LIFT FROM EMBEDDED WAVES TO LIFT NORTHEAST WILL KEEP ISOLATED
SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH MID MORNING.
THEN AS CAP STRENGTHENS CONVECTION WINDING DOWN THROUGH THE NORTH
CENTRAL UNTIL AFTERNOON WHEN THE CAP ERODES INITIALLY ACROSS THE
FAR NORTH. THEN CHANCE FOR SHOWERS AND THUNDERSTORMS SOME POSSIBLY
SEVERE TO THE EAST AND SOUTH INTO THE EVENING AS FRONT MOVES
SLOWLY EAST INTO CENTRAL NEBRASKA THEN EXITING INTO EASTERN
NEBRASKA SUNDAY MORNING.

SUNDAY COOLER AND DRY AS UPPER RIDGE STRENGTHENS TO THE WEST AND
BUILDS EAST MONDAY. THE PROXIMITY OF THE UPPER RIDGE CENTERED
NEAR THE FOUR CORNERS REGION WILL IMPROVE THE POTENTIAL FOR
RIDGE RUNNERS MONDAY THROUGH FRIDAY AS THE UPPER RIDGE AXIS
BUILDS EAST. MODELS INCONSISTENT IN THE LONG TERM WITH FEW CHANGES
MADE TO LONG TERM.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

19
Hazardous weather outlook, Jun 3, 5:20 AM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
520 AM CDT SAT JUN 3 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-041030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
520 AM CDT SAT JUN 3 2006 /420 AM MDT SAT JUN 3 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

AN ACTIVE SEVERE WEATHER DAY IS EXPECTED THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON ACROSS NORTH CENTRAL NEBRASKA. STORM MOTION WILL BE
EAST AND SOUTHEAST. WINDS ALOFT AND MOISTURE WILL BE SUFFICIENT
FOR STORMS TO BECOME SEVERE. THE PRIMARY THREAT WILL BE LARGE
HAIL AND WIND DAMAGE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:51 PM CDTSevere Thunderstorm WarningLBFCherry54 min
Jun 2, 8:42 PM CDTSevere Thunderstorm WarningLBFBlaine, Cherry, Hooker, Thomas63 min
Jun 2, 9:22 PM CDTTornado WarningLBFCherry, Hooker23 min
Jun 2, 9:43 PM CDTSevere Thunderstorm WarningLBFBlaine, Cherry, Hooker, Thomas62 min
Jun 3, 3:48 AM CDTSevere Thunderstorm WarningLBFCuster57 min
Jun 3, 4:09 AM CDTSevere Thunderstorm WarningLBFCuster36 min
Jun 3, 4:28 AM CDTSevere Thunderstorm WarningLBFBlaine17 min
Jun 3, 4:41 AM CDTSevere Thunderstorm WarningLBFBlaine34 min
Jun 3, 4:43 AM CDTSevere Thunderstorm WarningLBFCuster47 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.